Citation: goeatweeds. "Distortions Persisted for a Year or So: An Experience with Diphenhydramine (exp19386)". Erowid.org. Dec 31, 2004. erowid.org/exp/19386
Less of a report, more of a general experience with HPPD (at least from my own diagnosis).
Years ago, I recreationally used Benadryl occasionally (7-12 tablets, course of 6-8 months). The effects were just weird, visuals very shimmery, melty. Lots of those 'floater' things you get normally (black speck sliding across vision). Dreaming while awake feelings, basically. Now shortly after my last usage of the drug, I started to develop (or rather 'suddenly had') visual distortions while completely sober. The distortions were VERY similar to the odd visual things that occured on the Benadryl. Flourescent lighting, very white, bright things, amplified it greatly, so much to the extent that it made reading tedious. The distortions persisted for roughly a year or so.
I associate the Benadryl because of my experiences with other psychedelics/hallucinogens after the usage of the Benadryl. I regularly ingest LSD and Psylocibes, and the visuals have drifted out of my vision during the same time period as the psychedelic usage.
Even though I am not affected any more, I am interested in information on this particular drug and links to HPPD.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.